Alert archive / Oregon / High Wind Warnings in 2007

High Wind Warning 9, NWS Portland, OR

December 15, 2007

NWS Portland, OR issued this high wind warning at Dec 15, 2007, 2:50 PM PST. It took effect at Dec 16, 2007, 8:00 AM PST. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 15, 2007, 2:50 PM PST (22:50 UTC)
In effect from
Dec 16, 2007, 8:00 AM PST
Expired
Dec 16, 2007, 2:25 PM PST
In force
6 hr
Issued by
NWS Portland, OR

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS76 KPQR 152250
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
250 PM PST SAT DEC 15 2007

ORZ001-002-WAZ021-160700-
/O.UPG.KPQR.HW.A.0007.071216T1400Z-071217T0000Z/
/O.NEW.KPQR.HW.W.0009.071216T1600Z-071217T0200Z/
NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK...
LINCOLN CITY...NEWPORT...FLORENCE...RAYMOND...LONG BEACH...
CATHLAMET
250 PM PST SAT DEC 15 2007

...HIGH WIND WARNING IN EFFECT FROM 8 AM TO 6 PM PST SUNDAY FOR 
THE SOUTH WASHINGTON AND NORTH AND CENTRAL OREGON COASTS...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 8 AM TO 6 PM PST SUNDAY. 

A STRONG PACIFIC FRONT WILL BRING VERY GUSTY WINDS TO THE SOUTH
WASHINGTON AND NORTH AND CENTRAL OREGON COASTS SUNDAY. SOUTH WINDS
OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE EXPECTED. THESE WINDS
WILL BE STRONGEST NEAR THE BEACHES AND HEADLANDS BUT MAY ALSO
AFFECT THE COASTAL COMMUNITIES. AS THE FRONT MOVES INLAND WIND
GUSTS UP TO 50 MPH ARE ALSO EXPECTED IN THE HIGHER ELEVATIONS OF
THE NORTH AND CENTRAL OREGON COAST RANGE.

BE AWARE THAT SEVERAL TREES AND STRUCTURES ALONG THE COAST THAT
WERE DAMAGED FROM LAST WEEKS DAMAGING WIND STORM MAY BE WEAKENED...AND
MORE VULNERABLE TO FURTHER DAMAGE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
4 follow-up statements
000 
WWUS76 KPQR 160536
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
936 PM PST SAT DEC 15 2007

ORZ001-002-WAZ021-161500-
/O.CON.KPQR.HW.W.0009.071216T1600Z-071217T0200Z/
NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK...
LINCOLN CITY...NEWPORT...FLORENCE...RAYMOND...LONG BEACH...
CATHLAMET
936 PM PST SAT DEC 15 2007

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM TO 6 PM PST
SUNDAY...

A STRONG PACIFIC FRONT WILL BRING VERY GUSTY WINDS TO THE SOUTH
WASHINGTON AND NORTH AND CENTRAL OREGON COASTS ON SUNDAY. SOUTH
WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE EXPECTED. THESE
WINDS WILL BE STRONGEST NEAR THE BEACHES AND HEADLANDS BUT MAY
ALSO AFFECT THE COASTAL COMMUNITIES. AS THE FRONT MOVES INLAND
WIND GUSTS UP TO 50 MPH ARE ALSO EXPECTED IN THE HIGHER ELEVATIONS
OF THE NORTH AND CENTRAL OREGON COAST RANGE.

PLEASE BE AWARE THAT SEVERAL TREES AND STRUCTURES ALONG THE COAST
THAT WERE DAMAGED FROM LAST WEEKS DAMAGING WIND STORM MAY BE
WEAKENED...AND MORE VULNERABLE TO FURTHER DAMAGE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS76 KPQR 161302
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
502 AM PST SUN DEC 16 2007

ORZ001-002-WAZ021-162200-
/O.CON.KPQR.HW.W.0009.071216T1600Z-071217T0200Z/
NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK...
LINCOLN CITY...NEWPORT...FLORENCE...RAYMOND...LONG BEACH...
CATHLAMET
502 AM PST SUN DEC 16 2007

...HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
6 PM PST THIS AFTERNOON FOR THE SOUTH WASHINGTON AND NORTH AND
CENTRAL OREGON COASTS...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 8 AM THIS MORNING TO
6 PM PST THIS AFTERNOON. 

A STRONG PACIFIC FRONT WILL BRING VERY GUSTY WINDS TO THE SOUTH
WASHINGTON AND NORTH AND CENTRAL OREGON COASTS TODAY. SOUTH WINDS
OF 35 TO 45 MPH WITH GUSTS TO 65 MPH WILL DEVELOP EARLY THIS
MORNING. THESE WINDS WILL BE STRONGEST NEAR THE BEACHES AND
HEADLANDS BUT MAY ALSO AFFECT THE COASTAL COMMUNITIES. AS THE
FRONT MOVES INLAND WIND GUSTS UP TO 50 MPH ARE ALSO EXPECTED IN
THE HIGHER ELEVATIONS OF THE NORTH AND CENTRAL OREGON COAST RANGE.
THE WINDS SHOULD BEGIN TO DECREASE LATE IN THE AFTERNOON.

PLEASE BE AWARE THAT TREES AND STRUCTURES ALONG THE COAST THAT
SUSTAINED DAMAGE DURING LAST WEEKS WIND STORM MAY BE MORE
VULNERABLE TO FURTHER DAMAGE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

$$
000 
WWUS76 KPQR 162123
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
123 PM PST SUN DEC 16 2007

ORZ001-002-WAZ021-170530-
/O.NEW.KPQR.HW.A.0008.071218T0800Z-071218T1800Z/
/O.CON.KPQR.HW.W.0009.000000T0000Z-071217T0200Z/
NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK...
LINCOLN CITY...NEWPORT...FLORENCE...RAYMOND...LONG BEACH...
CATHLAMET
123 PM PST SUN DEC 16 2007

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST THIS
AFTERNOON FOR THE SOUTH WASHINGTON AND NORTH AND CENTRAL OREGON 
COASTS...
...HIGH WIND WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY MORNING FOR THE SOUTH WASHINGTON AND NORTH AND CENTRAL 
OREGON COASTS...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING. A HIGH WIND WARNING REMAINS IN EFFECT UNTIL 6 PM PST
THIS AFTERNOON. 

A STRONG PACIFIC FRONT WELL INSIDE 130W OR ROUGHLY 100 NAUTICAL
MILES OFFSHORE WILL BRING VERY GUSTY WINDS TO THE BEACHES AND
HEADLANDS ALONG THE SOUTH WASHINGTON AND NORTH AND CENTRAL OREGON
COASTS TODAY. SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS UP TO 60 MPH
ARE EXPECTED TO DEVELOP THIS AFTERNOON WITH THE FRONTAL PASSAGE.
AS THE FRONT MOVES INLAND WIND GUSTS UP TO 50 MPH ARE ALSO
POSSIBLE OVER THE HIGHER ELEVATIONS OF THE NORTH AND CENTRAL
OREGON COAST RANGE. THE WINDS SHOULD DECREASE LATE IN THE
AFTERNOON.

THE NEXT IN A SERIES OF POTENTIALLY STRONG FRONTAL SYSTEMS WILL
APPROACH THE COAST LATE MONDAY...AND COULD BRING STRONG WINDS TO THE
COASTAL AREAS BY TUESDAY MORNING. SOUTH WINDS OF 35 TO 45 MPH WITH
GUSTS UP TO 70 MPH ARE POSSIBLE ALONG THE COAST. THESE WINDS WILL
BE STRONGEST NEAR THE BEACHES AND HEADLANDS BUT MAY ALSO AFFECT
THE COASTAL COMMUNITIES.

PLEASE BE AWARE THAT TREES AND STRUCTURES ALONG THE COAST THAT
SUSTAINED DAMAGE DURING LAST WEEKS WIND STORM MAY BE MORE
VULNERABLE TO FURTHER DAMAGE.

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

ORZ003-004-WAZ020-170530-
/O.NEW.KPQR.HW.A.0008.071218T0800Z-071218T1800Z/
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-WILLAPA HILLS-
INCLUDING THE CITIES OF...VERNONIA...JEWELL...TRASK...
GRANDE RONDE...TIDEWATER...SWISSHOME...FRANCES...RYDERWOOD
123 PM PST SUN DEC 16 2007

...HIGH WIND WATCH IN EFFECT FROM LATE MONDAY NIGHT THROUGH
TUESDAY MORNING FOR THE WILLAPA HILLS OF SOUTHWEST WASHINGTON 
AND THE NORTH AND CENTRAL OREGON COAST RANGE...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS ISSUED A HIGH WIND
WATCH...WHICH IS IN EFFECT FROM LATE MONDAY NIGHT THROUGH TUESDAY
MORNING. 

THE NEXT IN A SERIES OF POTENTIALLY STRONG FRONTAL SYSTEMS WILL
APPROACH THE COAST LATE MONDAY...AND COULD BRING STRONG WINDS INTO
THE COAST RANGE AND WILLAPA HILLS LATE TUESDAY MORNING. SOUTH
WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE. THE WINDS
WILL BE STRONGEST AT HIGHER ELEVATIONS...BUT MAY AFFECT MOUNTAIN
PASSES AS WELL.

PLEASE BE AWARE THAT TREES AND STRUCTURES ALONG THE COAST THAT
SUSTAINED DAMAGE DURING LAST WEEKS WIND STORM MAY BE MORE
VULNERABLE TO FURTHER DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$
000 
WWUS76 KPQR 162225
NPWPQR

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE PORTLAND OR
225 PM PST SUN DEC 16 2007

ORZ001-002-WAZ021-171200-
/O.CAN.KPQR.HW.W.0009.000000T0000Z-071217T0200Z/
/O.CON.KPQR.HW.A.0008.071218T0800Z-071218T1800Z/
NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST-
INCLUDING THE CITIES OF...ASTORIA...CANNON BEACH...TILLAMOOK...
LINCOLN CITY...NEWPORT...FLORENCE...RAYMOND...LONG BEACH...
CATHLAMET
225 PM PST SUN DEC 16 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT
THROUGH TUESDAY MORNING FOR THE SOUTH WASHINGTON COAST AND 
THE NORTH AND CENTRAL OREGON COAST...
...HIGH WIND WARNING IS CANCELLED FOR THE SOUTH WASHINGTON COAST
AND THE NORTH AND CENTRAL OREGON COAST...

THE NATIONAL WEATHER SERVICE IN PORTLAND HAS CANCELLED THE HIGH
WIND WARNING. A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE
MONDAY NIGHT THROUGH TUESDAY MORNING. 

THE PACIFIC FRONT HAS WEAKENED AS IT APPROACHED THE COAST THIS
AFTERNOON. WINDS HAVE GUSTED TO NEAR 50 MPH AT CLATSOP SPIT WITH
AROUND 35 TO 45 MPH AT OTHER HEADLANDS NEAR THE COAST. ANOTHER
BURST OF WIND IS POSSIBLE AS THE FRONT MOVES ASHORE EARLY THIS
EVENING. WINDS MAY ONCE AGAIN GUST TO AROUND 50 MPH NEAR THE
HEADLANDS AS THE FRONT PUSHES ASHORE THE TURN WEST AND REMAIN
GUSTY THROUGH THE EVENING. WINDS WILL REMAIN BELOW HIGH WIND
CRITERIA WITH NO DAMAGE EXPECTED.

THE NEXT IN A SERIES OF POTENTIALLY STRONG FRONTAL SYSTEMS WILL
APPROACH THE COAST LATE MONDAY...AND COULD BRING STRONG WINDS TO
THE COASTAL AREAS BY TUESDAY MORNING. SOUTH WINDS OF 35 TO 45 MPH
WITH GUSTS UP TO 70 MPH ARE POSSIBLE ALONG THE COAST. THESE WINDS
WILL BE STRONGEST NEAR THE BEACHES AND HEADLANDS BUT MAY ALSO
AFFECT THE COASTAL COMMUNITIES.

PLEASE BE AWARE THAT TREES AND STRUCTURES ALONG THE COAST THAT
SUSTAINED DAMAGE DURING LAST WEEKS WIND STORM MAY BE MORE
VULNERABLE TO FURTHER DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

ORZ003-004-WAZ020-171200-
/O.CON.KPQR.HW.A.0008.071218T0800Z-071218T1800Z/
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-WILLAPA HILLS-
INCLUDING THE CITIES OF...VERNONIA...JEWELL...TRASK...
GRANDE RONDE...TIDEWATER...SWISSHOME...FRANCES...RYDERWOOD
225 PM PST SUN DEC 16 2007

...HIGH WIND WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT
THROUGH TUESDAY MORNING FOR THE COAST RANGE OF NORTHWEST
OREGON AND THE CENTRAL COAST RANGE OF OREGON ALONG WITH THE 
WILLAPA HILLS IN SOUTHWEST WASHINGTON...

A HIGH WIND WATCH REMAINS IN EFFECT FROM LATE MONDAY NIGHT
THROUGH TUESDAY MORNING. 

THE NEXT IN A SERIES OF POTENTIALLY STRONG FRONTAL SYSTEMS WILL
APPROACH THE COAST LATE MONDAY...AND COULD BRING STRONG WINDS
INTO THE COAST RANGE AND WILLAPA HILLS LATE TUESDAY MORNING.
SOUTH WINDS OF 35 TO 45 MPH WITH GUSTS TO 65 MPH ARE POSSIBLE.
THE WINDS WILL BE STRONGEST AT HIGHER ELEVATIONS...BUT MAY AFFECT
MOUNTAIN PASSES AS WELL.

PLEASE BE AWARE THAT TREES AND STRUCTURES ALONG THE COAST THAT
SUSTAINED DAMAGE DURING LAST WEEKS WIND STORM MAY BE MORE
VULNERABLE TO FURTHER DAMAGE.

A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS
HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF
58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST
FORECASTS.

$$

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Portland, OR wrote its last area forecast discussion before this high wind warning went out at Dec 15, 8:30 AM PST, 6 hours 20 minutes earlier.

Area forecast discussion, Dec 15, 8:30 AM PST, 6 hours 20 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PORTLAND OR
830 AM PST SAT DEC 15 2007

.SYNOPSIS...AN ACTIVE WEATHER PATTERN IS IN STORE FOR THE NEXT
SEVERAL DAYS. SHOWERS WILL DECREASE TODAY BEHIND THE FIRST IN A
SERIES OF PACIFIC SYSTEMS. A STRONGER FRONTAL SYSTEM WILL MOVE IN OFF
THE PACIFIC LATE SUN AND SUNDAY NIGHT WITH RAIN AND STRONG GUSTY
WINDS ALONG THE COAST. SIGNIFICANT SNOW AMOUNTS ARE EXPECTED IN THE
CASCADES. A PARADE OF ADDITIONAL PACIFIC WEATHER SYSTEMS WILL LIKELY
FOLLOW NEXT WEEK WITH LOW MOUNTAIN SNOW LEVELS.
&&

.SHORT TERM...A PROGRESSIVE PATTERN IS UNDERWAY WITH FRONTS LINED UP
ALL THE WAY ACROSS THE PAC ON THE INFRARED SATELLITE IMAGERY. SHOWERS
CONTINUE THIS MORNING BEHIND A QUICKLY ADVANCING FRONT...WITH SNOW
ACCUMULATIONS SEEN IN THE CASCADES AS WELL AS LOWER ELEVATIONS
THROUGH THE WESTERN GORGE AREA. SHOWERS HAVE BEGUN TO DECREASE IN
AREAL EXTENT AS WELL AS SLIGHTLY IN INTENSITY. INFRARED SATELLITE
IMAGERY SHOWING CONTINUED SHOWER ACTIVITY OFFSHORE WILL MOVE OVER THE
FORECAST AREA THROUGH EARLY AFTERNOON. WILL EXTEND CURRENT SNOW
ADVISORY BY A FEW HOURS FOR THE NORTH OR AND SOUTH WA CASCADES...AS
FURTHER ACCUMULATIONS OF TWO TO FOUR INCHES COULD BE SEEN IN AREAS
WITH HEAVIER SHOWERS. BROWN

NO CHANGES MADE TO THE FORECAST BEYOND THIS POINT. THE NEXT FRONT
APPEARS STRONGER ON SATELLITE IMAGERY...AND IS DEPICTED NOTICEABLY
STRONGER IN THE MODELS. THIS FRONTAL SYSTEM SHOULD BRING HIGH WINDS
TO THE COASTAL AREAS SUN...WITH A HIGH WIND WATCH IN EFFECT FOR GUSTS
60 TO 65 MPH AHEAD OF THE FRONT. WIND GUSTS AROUND 50 MPH ARE
POSSIBLE IN THE HIGHER ELEVATIONS OF THE COAST RANGE WITH 850
MILLIBAR FLOW ON THE GFS SHOWING 65 KTS AHEAD OF THE FRONT. MODELS
SUGGEST SOLID SNOW ADVISORY AND POSSIBLE WARNING SNOW AMOUNTS IN THE
CASCADES LATE SUN INTO MON WITH GOOD OROGRAPHICS...AS MOIST SW FLOW
CONTINUES FROM OFF THE PAC. SNOW LEVELS LOOK LOW ENOUGH FOR SOME
ACCUMULATING SNOW IN THE NORTH COAST RANGE AND CASCADE FOOTHILLS. RW

.LONG TERM...NO CHANGES. PREVIOUS DISCUSSION FOLLOWS...
WILL FEATURE LIKELY POPS THROUGH THE EXTENDED GIVEN THE
ACTIVE STORM TRACK SHOWN IN MODELS. UP FIRST IS A LOW WITH A CENTRAL
PRESSURE IN THE 980S...FORECAST TO MOVE INTO OREGON ON TUE MORNING.
THERE HAS BEEN CONSIDERABLE MODEL VARIANCE WITH REGARD TO THE
STRENGTH AND TRACK OF THIS SYSTEM. GFS IS SLIGHTLY WEAKER AND
CURRENTLY BRINGS THE LOW INLAND ALONG THE SOUTH OREGON COAST. THE
EURO...WHICH HAS BEEN A BIT MORE CONSISTENT WITH PLACEMENT AND
STRENGTH OF THIS LOW...TAKES THE LOW INLAND ALONG THE CENTRAL OREGON
COAST. IN COORDINATION WITH THE REST OF THE OFFICE...TOOK THE MIDDLE
ROAD FOR NOW WITH LIKELY POPS AND RELATIVELY LOW WINDS ALONG THE
COAST...THOUGH IF THE MORE NORTHERLY EURO SOLUTION VERIFIES THE
CENTRAL OREGON COAST COULD SEE A DECENT WIND EVENT TUE AFTERNOON.
BEYOND TUE MORNING SYSTEMS ARE FORECAST TO MOVE THROUGH LATE TUE
NIGHT/WE MORNING AND ANOTHER ONE ON THU AFTERNOON. FREEZING LEVELS
WILL REMAIN LOW ENOUGH FOR MOST OF NEXT WEEK TO SEE SEVERAL PERIODS
OF DECENT SNOW ACCUMULATIONS IN THE CASCADES WITH THE MOST NOTABLE OF
THESE BEING TUE NIGHT THROUGH WED EVENING. DALTON
&&

.AVIATION...VFR CIGS BEHIND FRONT THIS MORNING EXPECTED TO CONTINUE
THROUGH THE REST OF TODAY WITH THE EXCEPTION OF ISOLATED MVFR IN
SHOWERS. LOCAL IFR CIGS POSSIBLE LATE TONIGHT AS LOW LEVEL AIR
MASS BECOMES MORE STABLE WITH SOME OVERRUNNING MID AND HIGHER CLOUDS
AHEAD OF NEXT STRONG FRONTAL SYSTEM.

KPDX AND APPROACHES...SHOWERS AND MOSTLY VFR CONDITIONS
EXPECTED...MAY DROP TO MVFR AT TIMES IN SHOWERS. SOUTHERLY WINDS
EXPECTED TODAY. OCCASIONAL SHOWERS WILL CONTINUE UNTIL ABOUT 06Z
THEN MOSTLY VFR CONDS WITH LIGHT SOUTHEAST WINDS AHEAD OF NEXT
SYSTEM.

.MARINE...WINDS DIMINISHING BEHIND FRONT AND WILL DROP BELOW SMALL
CRAFT LEVELS IN THE SOUTHERN WATERS BY AFTERNOON. EXPECT WINDS TO
REMAIN NEAR SMALL CRAFT LEVELS IN THE NORTH UNTIL THE NEXT FRONT
APPROACHES. WINDS WILL BRIEFLY DROP BELOW SMALL CRAFT LEVELS IN THE
SOUTHERN WATERS THIS AFTERNOON BUT WILL LEAVE UP SMALL CRAFT
ADVISORY AS WINDS WILL INCREASE BY TONIGHT. SEAS WILL CONTINUE ABOVE
10 FT OVER ALL WATERS. STRONG FRONTAL SYSTEM APPROACHES TONIGHT WITH
GALES DEVELOPING AROUND MIDNIGHT. WINDS RISE TO FULL GALES IN THE
WARM SECTOR JUST AHEAD OF THE COLD FRONT. CURRENT TIMING WOULD PUT
THE FRONT AT BUOY 46089 AROUND 18Z AND TO THE COASTLINE AROUND 20Z.
GWW MODEL BUILDS SEAS TO JUST BELOW 20 FT BUT EXPECT SEAS TO BUILD
INTO THE LOWER 20S DURING THE MORNING WITH THE STRONGEST WINDS.
THE FRONT HAS JUST MOVED ON SHORE AND WINDS ARE DROPPING INTO THE
SCA RANGE. SMALL CRAFT CONDITIONS WILL CONTINUE FOR BOTH WINDS AND
SEAS THROUGH THIS EVENING.

MODELS CONTINUE TO INDICATE A LOW WILL DEVELOP IN THE EASTERN
PACIFIC AND MOVE TOWARD OREGON MONDAY NIGHT. THE MODELS ARE
BEGINNING TO SHOW MORE CONSISTENCY AND AGREEMENT WITH THIS FEATURE
BRINGING IT INSIDE 130W MONDAY NIGHT.  CURRENT FORECAST DOES NOT
INDICATE POSSIBLE GALES WITH THIS SYSTEM.  WILL DO SOME COORDINATION
AND PROBABLY MAKE ADJUSTMENTS TO THE FORECAST THIS AFTERNOON.
SCHNEIDER

WATCHES/WARNINGS/ADVISORIES...
WA/OR...SMALL CRAFT ADVISORY FOR ROUGH COLUMBIA BAR THROUGH SUN.
        SMALL CRAFT ADVISORY FOR WINDS AND SEAS CAPE SHOALWATER TO
          FLORENCE THROUGH SAT EVENING.
        GALE WARNING CAPE SHOALWATER TO FLORENCE SAT NIGHT AND SUN.
        HIGH WIND WATCH SUN FOR THE SOUTH WASHINGTON COAST AND
          THE NORTH AND CENTRAL OREGON COAST.
        SNOW ADVISORY UNTIL 10 AM TODAY FOR THE SOUTH WASHINGTON
          CASCADES AND THE NORTH AND CENTRAL OREGON CASCADES.
&&

.PRELIMINARY POINT POPS (PROBABILITY OF MEASURABLE PRECIPITATION)
AST 769+7   PDX 65896   SLE 64886  EUG 63897

MORE WEATHER INFORMATION ONLINE AT...
Http://weather.gov/portland

THIS DISCUSSION IS FOR NORTHWEST OREGON AND SOUTHWEST WASHINGTON FROM
THE CASCADE CREST TO 60 NAUTICAL MILES OFFSHORE. THE AREA IS COMMONLY
REFERRED TO AS THE FORECAST AREA.
Hazardous weather outlook, Dec 15, 5:41 AM PST, 9 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PORTLAND OR
541 AM PST SAT DEC 15 2007

ORZ003>010-012-014-WAZ020-022-023-039-040-161400-
COAST RANGE OF NORTHWEST OREGON-
CENTRAL COAST RANGE OF WESTERN OREGON-LOWER COLUMBIA-
GREATER PORTLAND METRO AREA-CENTRAL WILLAMETTE VALLEY-
SOUTH WILLAMETTE VALLEY-WESTERN COLUMBIA RIVER GORGE-
NORTHERN OREGON CASCADE FOOTHILLS-
CASCADE FOOTHILLS IN LANE COUNTY-UPPER HOOD RIVER VALLEY-
WILLAPA HILLS-I-5 CORRIDOR IN COWLITZ COUNTY-
GREATER VANCOUVER AREA-SOUTH WASHINGTON CASCADE FOOTHILLS-
541 AM PST SAT DEC 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS ARE NOT LIKELY TO BE NEEDED TODAY.

ORZ011-013-WAZ019-161400-
NORTHERN OREGON CASCADES-CASCADES IN LANE COUNTY-
SOUTH WASHINGTON CASCADES-
541 AM PST SAT DEC 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CASCADES OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

A SNOW ADVISORY IS IN EFFECT UNTIL 10 AM THIS MORNING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THE NEXT PACIFIC FRONT HAS THE POTENTIAL TO BRING HEAVY SNOW TO
THE CASCADES FROM LATE SUNDAY INTO MONDAY. ADDITIONAL SYSTEMS MAY
BRING SNOW TO THE CASCADES AT TIMES NEXT WEEK.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF SNOW MAY BE NEEDED IN THE UPCOMING WEEK.

ORZ001-002-WAZ021-161400-
NORTH OREGON COAST-CENTRAL OREGON COAST-SOUTH WASHINGTON COAST-
541 AM PST SAT DEC 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL PORTIONS OF
NORTHWEST OREGON AND SOUTHWEST WASHINGTON.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A HIGH WIND WATCH IS IN EFFECT FOR SUNDAY. STRONG WINDS ARE
POSSIBLE SUNDAY AHEAD OF A STRONG PACIFIC FRONT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF WIND MAY BE NEEDED SUNDAY.

PZZ250-255-270-275-161400-
COASTAL WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR OUT
20 NM-COASTAL WATERS FROM CASCADE HEAD TO FLORENCE OR OUT 20 NM-
WATERS FROM CAPE SHOALWATER WA TO CASCADE HEAD OR FROM 20 TO
60 NM-WATERS FROM CASCADE HEAD TO FLORENCE OR FROM 20 TO 60 NM-
541 AM PST SAT DEC 15 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST
OREGON AND SOUTHWEST WASHINGTON COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

THE PROBABILITY OF WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A GALE WARNING IS IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF WIND ARE ENCOURAGED SUNDAY.

The office that day

Everything else NWS Portland, OR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 15, 12:02 PM PSTWinter Storm WatchPQR16 hr

Nearby

High Wind Warnings in Oregon, 2007High Wind Warnings in Washington, 2007Every high wind warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.